Nebraska, 2018Heavy Snow in Nebraska, February 10, 2018
February 10, 2018 · NWS GLD · 1 event in 1 county or zone
A band of moderate to heavy snowfall slowly moved south across Dundy County during the day. Snowfall reports ranged from four to nine inches, with the highest amount reported north of Parks.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A band of moderate to heavy snowfall slowly moved south across Dundy County during the day. Snowfall reports ranged from four to nine inches, with the highest amount reported north of Parks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Feb 10, 5:08 AM MST, 1 hour 52 minutes earlier.
Area forecast discussion, Feb 10, 5:08 AM MST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
508 AM MST Sat Feb 10 2018
.SHORT TERM...(Today and tonight)
Issued at 329 AM MST Sat Feb 10 2018
A winter weather advisory is in effect from this morning through
Sunday morning.
An upper trough swings through the Central Rockies and Central
High Plains between mid day today and mid day on Sunday as cold
surface high pressure pushes further south into the Southern
Plains.
Current expectations are for very cold temperatures to remain
across the area today and tonight. Precipitation will remain as
all snow across the forecast area with areas of very light snow to
continue through this morning with stronger areas of development
extending eastward out of Colorado into far southwest Nebraska and
northwest Kansas by mid day as the area of best lift associated
with the upper trough begins to transition the area. As the upper
trough sweeps across the area roughly from west northwest to east
southeast, expect the favored area of precipitation to continue to
stretch eastward across the forecast area as the entire pattern
transitions further south during the evening before dissipating
Sunday morning. As a result, highest snowfall amounts should be
seen from west to east across the central portion of the forecast
area with somewhat lower amounts across the far northern and
southern sections. Highest amounts of snow will approach 4 inches
while widespread 2 to 3 inches is expected elsewhere.
Winds should remain under 10mph through Sunday, so there really
isn't any blowing and drifting expected with the snowfall.
Fresh snow and skies that will begin to clear tonight will produce
low temperatures in the single digits above zero. Wind chills of 5
to 10 below zero will be common. Wind chills are not as low as
previously forecast, but could end up being colder if skies clear
out more rapidly, or there is an increase in expected wind
speeds. With those uncertainties, the previously issued Winter
Weather Advisory was left intact with the same timing to account
for the snowfall expected along with the potential for lower wind
chills early Sunday morning.
With the colder surface high pressure moving further east over
the plains and a weak lee surface trough developing ahead of the
next upper low pressure area deepening over the western U.S.
by monday night, expect highs to warm mainly into the 30s on
Sunday and into 40s across mainly the southern half of the
forecast area by Monday.
.LONG TERM...(Tuesday through Friday)
Issued at 212 AM MST Sat Feb 10 2018
Tuesday and Wednesday: The ECMWF and GFS are in good agreement as we
head into Tuesday. Split flow to our west will prevail as a closed
low remains in place just off the southern California coast. H5 high
pressure over the Gulf of Mexico will keep southwesterly flow aloft
in place both days across the southern and central Plains. This high
pressure will elongate and spread westward as we head into
Wednesday. This will serve to nudge the area of low pressure
westward and shift the flow aloft more westerly over the CWA. Dry
weather is expected both days with highs near average on Tuesday.
Highs on Wednesday will be well above average with highs in the
upper 50s to lower 60s.
Thursday through Saturday: Upper flow remains westerly Thursday and
Friday with a subtle lee trough forming to our west late Thursday
afternoon. Should see some amplification at the H7 level as we head
into Friday with this trough, allowing a mention of slight chance
PoPs during the afternoon/evening. The low that was off the southern
California coast will be pushing inland at this time. Model
solutions vary greatly with the GFS opening it into a wave much
sooner than the less progressive ECMWF. This system will influence
the region late Saturday; however, the strength of the system is in
question and model agreement is too weak at this point do portray
any confidence regarding potential impacts.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 407 AM MST Sat Feb 10 2018
VFR conditions will transition quickly through MVFR to
occasionally IFR by 18Z at GLD and 19Z at MCK as light snow begins
to spread across the region. IFR with intermittent MVFR conditions
will continue through about 23Z with occasionally moderate
snowfall. Snow will taper off by 05Z with a transition back to VFR
conditions by 08Z with clearing skies.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory from 8 AM MST /9 AM CST/ this morning to
8 AM MST /9 AM CST/ Sunday for KSZ001>004-013>016-027>029-
041-042.
CO...Winter Weather Advisory from 8 AM this morning to 8 AM MST
Sunday for COZ090>092.
NE...Winter Weather Advisory from 8 AM MST /9 AM CST/ this morning to
8 AM MST /9 AM CST/ Sunday for NEZ079>081.
&&
SHORT TERM...LOCKHART
LONG TERM...TL
AVIATION...LOCKHARTHazardous weather outlook, Feb 10, 4:05 AM MST, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
405 AM MST Sat Feb 10 2018
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111645-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
405 AM MST Sat Feb 10 2018 /505 AM CST Sat Feb 10 2018/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...TODAY AND TONIGHT...
A Winter Weather Advisory is in effect across the area from 8 AM MST
(9 AM CST) this morning through 8 AM MST (9 AM CST) Sunday morning.
Very light snow this morning will increase from late this morning
through this afternoon with heavier snowfall extending out of
northeast Colorado into far southwest Nebraska and northwest Kansas
this evening. Areas of moderate to heavy snow are expected this
evening before snow begins to dissipate from northwest to southeast
across the area after midnight. Widespread 2 to 4 inches of snow is
expected with the highest amounts along the Interstate 70 corridor
extending out of far eastern Colorado into northwest Kansas.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be required.
Heavy Snow, Dundy
- When
- February 10, 7:00 AM MST to 3:00 PM MST
- Where
- Dundy forecast zone
- Reported by
- Public
- Coordinates
- 40.176, -101.688 (the zone’s center; the record gives no point)
Snowfall amounts ranged from four to nine inches, with the higher amounts of snow occurring in the central part of the county extending from east to west.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Missouri, February 10 to 11, 20181 death · 12 injured · 8 events
- Flooding in Kentucky, February 10 to 11, 2018$712,000 · 22 events
- Flooding in Virginia, February 10 to 11, 2018$200,000 · 2 events
- Flooding in West Virginia, February 10 to 12, 2018$49,000 · 13 events
- Tornado and Flash Flood in Mississippi, February 10, 2018$62,000 · EF0 · 2 events
- Cold in South Dakota, February 10, 201815 events
- Flooding and Heavy Rain in Virginia, February 10 to 13, 201814 events
- Flooding in Virginia, February 10, 2018$12,000 · 5 events
- Flooding in Tennessee, February 10, 2018$4,000 · 8 events
- Heavy Rain in Virginia, February 10 to 11, 20188 events
- Flooding in Tennessee, February 10 to 11, 20187 events
- Flooding and Heavy Rain in West Virginia, February 10 to 11, 20186 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 741276.